Add like
Add dislike
Add to saved papers

Features of amiodarone-induced optic neuropathy.

PURPOSE: To report clinical features of amiodarone-induced optic neuropathy and outline the differentiation of amiodarone optic neuropathy from nonarteritic anterior ischemic optic neuropathy.

METHOD: We reviewed data from 73 patients reported to have developed an optic neuropathy while taking amiodarone.

RESULTS: Amiodarone optic neuropathy is characterized by an insidious onset, slow progression, bilateral visual loss, and protracted disk swelling that tends to stabilize within several months of discontinuing the medication. Nonarteritic ischemic optic neuropathy is characterized by acute, unilateral visual loss that is usually complete at onset, with resolution of disk edema over several weeks.

CONCLUSION: Unique clinical features of amiodarone-induced optic neuropathy may help clinicians diagnose and distinguish between amiodarone-induced optic neuropathy and nonarteritic anterior ischemic optic neuropathy.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app